Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 29, 2006, 4:58 PM CDT for Lubbock County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 4:58 PM CDT (21:58 UTC)
- Expired
- May 29, 2006, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 11 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLUB 292159
TORLUB
TXC303-292230-
/O.NEW.KLUB.TO.W.0012.060529T2158Z-060529T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
458 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
LUBBOCK COUNTY IN NORTHWEST TEXAS.
* UNTIL 530 PM CDT
* AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST WERE
OBSERVING A WEAK LANDSPOUT TORNADO IN EAST LUBBOCK. THE TORNADO IS
MOVING NORTH AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE EAST LUBBOCK.
RANSOM CANYON AND IDALOU.
A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3354 10185 3346 10181 3351 10163 3370 10168
3362 10182
$$3 follow-up statements
000
WWUS54 KLUB 292206
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
504 PM CDT MON MAY 29 2006
TXC303-292230-
/O.CON.KLUB.TO.W.0012.000000T0000Z-060529T2230Z/
LUBBOCK TX-
504 PM CDT MON MAY 29 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR LUBBOCK
COUNTY...
AT 501 PM CDT...THE WEAK LANDSPOUT TORNADO JUST EAST OF LUBBOCK
APPEARS TO HAVE DISSIPATED. ADDITIONAL LANDSPOUT TORNADOES ARE
POSSIBLE OVER EASTERN LUBBOCK COUNTY. REMAIN ALERT...AND PREPARE TO
TAKE SHELTER INDOORS SHOULD A FUNNEL OR TORNADO BE OBSERVED.
SOME LOCATIONS NEAR THIS STORM INCLUDE RANSOM CANYON...IDALOU...AND
LUBBOCK.
A WEAK TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
LAT...LON 3354 10185 3346 10181 3351 10163 3370 10168
3362 10182
$$000
WWUS54 KLUB 292219
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT MON MAY 29 2006
TXC303-292230-
/O.CON.KLUB.TO.W.0012.000000T0000Z-060529T2230Z/
LUBBOCK TX-
518 PM CDT MON MAY 29 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR LUBBOCK
COUNTY...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERAL COLLIDING OUTFLOW BOUNDARIES OVER LUBBOCK COUNTY.
THUNDERSTORMS REMAIN IN THE WARNED AREA...AND ADDITIONAL LANDSPOUTS
CAN NOT BE RULED OUT. THEREFORE THE TORNADO WARNING REMAINS IN
EFFECT.
SOME LOCATIONS IN THE WARNED AREA ARE RANSOM CANYON AND IDALOU AND
LUBBOCK INTERNATIONAL AIRPORT.
A LANDSPOUT TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON
MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS.
LAT...LON 3354 10185 3346 10181 3351 10163 3370 10168
3362 10182
$$000
WWUS54 KLUB 292224
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT MON MAY 29 2006
TXC303-292230-
/O.CON.KLUB.TO.W.0012.000000T0000Z-060529T2230Z/
LUBBOCK TX-
522 PM CDT MON MAY 29 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR LUBBOCK
COUNTY...
AT 519 PM CDT...WEATHER SPOTTERS WITH THE CITY OF LUBBOCK REPORTED A
LANDSPOUT TORNADO NEAR LUBBOCK INTERNATIONAL AIRPORT ALONG
INTERSTATE 27. THE LANDSPOUT TORNADO WAS MOVING NORTHWEST AT 15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE INTERSTATE 27
NORTH OF LUBBOCK AND THE AIRPORT.
MOTORISTS SHOULD REMAIN ALERT. DO NOT DRIVE INTO THE TORNADO WHICH
MAY LOOK LIKE A LARGE DUST DEVIL.
LAT...LON 3354 10185 3346 10181 3351 10163 3370 10168
3362 10182
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 3:19 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 29, 3:19 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 319 PM CDT MON MAY 29 2006 .SHORT TERM... BOUNDARY THAT MOVED DOWN FROM THE PANHANDLE EARLIER THIS AFTERNOON APPEARS TO HAVE STALLED. CONVERGENCE IS NOT TERRIBLY STRONG IN ANY LOCATION...BUT BEST COMBINATION OF WEAKEST CAP AND MAXIMIZED CONVERGENCE IS ALONG THE BOUNDARY ACROSS THE NERN FCST AREA. MOST RECENT VISIBLE IMAGES SHOW A THIN LINE OF CUMULUS DEVELOPING IN THAT AREA. THIS AREA WILL ALSO HAVE BETTER WINDS ALOFT COMPARED WITH FARTHER SOUTH DOWN THE LINE WHERE WINDS ALOFT WILL REMAIN VERY WEAK. THUS WITH BEST CHANCE OF DEVELOPMENT AND ORGANIZATION ACROSS THE NORTHEAST WILL RUN WITH CHANCE POPS THERE AND SLIGHT CHANCE EVERYWHERE ELSE EXCEPT NEAR THE NEW MEXICO STATE LINE WHERE MOISTURE SHOULD REMAIN LACKING FOR MOST OF THE NIGHT. WILL ALSO HAVE TO SEE IF NAM IDEA OF BACKING AN MCS INTO THE NERN PART OF THE AREA LATE TONIGHT HOLDS ANY WEIGHT. TYPICALLY WE DO NOT SEE THAT VERY OFTEN BUT CONVECTION MIGHT BE ABLE TO SUSTAIN ITSELF INTO A FAIRLY STIFF LOW LEVEL JET. CANNOT IGNORE THE MODEL COMPLETELY AND WILL RUN WITH SLIGHT CHANCE WORDING ERN ZONES LATE TONIGHT AND PAST SUNRISE TUESDAY. FINALLY...LOW LEVEL MOISTURE SHOULD BE HELD BACK FARTHER WEST TUESDAY...MUCH NEARER THE NEW MEXICO STATE LINE WHILE A COLD FRONT IS PROGGED TO PROGRESS THROUGH THE ERN PANHANDLE/WRN OKLAHOMA DURING THE DAY. GREATEST CONVECTIVE POTENTIAL LATE TOMORROW AFTERNOON WILL BE ACROSS THE NERN ZONES ONCE AGAIN AS THIS FRONT NEAR THE AREA. DRYLINE ACROSS THE WEST MAY IGNITE IF CAP CAN BE BROKEN...SOMETHING THE CURRENT MODEL RUNS SUGGEST WILL NOT HAPPEN. HOWEVER THREAT IS GREAT ENOUGH TO CONTINUE SLIGHT CHANCE MENTION THERE. TEMPS TONIGHT PROBLEMATIC WITH RAINFALL POTENTIAL AND UNCERTAIN AMOUNT OF CLOUD COVER. WITH SFC MOISTURE EXPECTED TO RETURN TO ALL OF THE AREA BY SUNRISE LOWS ACROSS THE NW SHOULD BE HIGHER THAN THIS MORNING. FOR HIGHS TUESDAY WILL CONTINUE TO RUN ABOVE GUIDANCE NUMBERS AS THAT TREND HAS YIELDED GOOD RESULTS FOR SEVERAL WEEKS NOW. BIGGEST CONCERN IS ACROSS THE EAST WHERE FRONTAL INCURSION FURTHER SOUTH THAN PROGGED OR A CONVECTIVE SOLUTION CLOSE TO THE NAM DEPICTION WOULD YIELD COOLER TEMPS. .LONG TERM... 12Z MODEL SOLUTIONS CONSISTENT WITH SHORTWAVE...CURRENTLY PASSING ACROSS OREGON AND NEVADA...ROTATING AROUND LARGER TROUGH ACROSS THE WEST. THIS DISTURBANCE SHOULD EMERGE OVER THE NORTHERN HIGH PLAINS BY LATE TUESDAY/EARLY WEDNESDAY. THE DISTURBANCE...AIDED BY CONVECTION...WILL HELP PUSH A COLD FRONT SOUTH INTO THE AREA. THE EXACT ARRIVAL TIME OF THE BOUNDARY WILL BE HIGHLY DEPENDENT THE STRENGTH...TIMING AND EXACT LOCATION OF CONVECTION THAT DEVELOPS IN THE VICINITY OF THE FRONT. IN ANY CASE...STILL APPEARS A MCS WILL FORM ALONG AND BEHIND THE FRONT TUESDAY EVENING...SOMEWHERE FROM SE COLORADO TO SW KANSAS OR IN THE PANHANDLES...THEN TRANSLATE SE ALONG THE BOUNDARY. APPEARS THERE IS STILL AN OPPORTUNITY FOR THE MCS TO CLIP THE NORTHEASTERN CWA BY EARLY WEDNESDAY AND HAVE MAINTAINED CHANCE POPS WITH THAT IN MIND. FRONT SHOULD THEN MAKE ITS WAY THROUGH THE CWA DURING THE DAY WEDNESDAY...WITH MOIST EASTERLY FLOW OVER THE AREA THURSDAY. HENCE...HAVE COOLED TEMPERATURES A BIT MORE ON WEDNESDAY AND MAINTAINED MID 80S MOST AREAS THURSDAY. ALSO HAVE KEPT THE CHANCE /30 POPS/ OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FROM WEDNESDAY NIGHT THROUGH THURSDAY. SURFACE BASED INSTABILITY LOOKS FAIRLY MODEST /1000 J/KG OR LESS/...BUT 0-6 KM BULK SHEAR DOES IMPROVE INTO THE 20 TO 30 KNOT RANGE...SUGGESTING A BETTER CHANCE OF STORM ORGANIZATION GIVEN INITIATION. HOWEVER...UPPER LEVEL FLOW IS STILL QUITE WEAK. BEYOND THURSDAY...RIDGE WILL AGAIN BUILD UP ACROSS WEST TEXAS FROM THE WEST. THIS SHOULD PUT THE REGION IN NORTH TO NORTHEAST MID-LEVEL FLOW...WHICH SHOULD SUPPRESS THE OPPORTUNITY FOR APPRECIABLE PRECIPITATION. ADDITIONALLY...THE INCREASING LOWER ATMOSPHERIC TEMPERATURES /THICKNESSES/ SUPPORT A WARMING TREND HEADING INTO THE WEEKEND AND POSSIBLY INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 92 57 82 / 10 20 20 30 TULIA 63 92 58 83 / 20 30 30 30 PLAINVIEW 65 92 61 82 / 20 20 20 30 LEVELLAND 63 93 61 86 / 20 20 20 20 LUBBOCK 66 92 65 84 / 20 20 20 20 BROWNFIELD 66 94 63 85 / 20 20 20 20 CHILDRESS 68 94 65 86 / 30 30 30 30 SPUR 68 94 64 86 / 20 30 30 30 ASPERMONT 71 95 65 88 / 20 30 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/23
In the hours before
Local storm report, May 29, 3:30 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 N BRICE 34.72N 100.89W
05/28/2006 E1.75 INCH HALL TX PUBLIC
RPTD ALONG TX HWY 70.
0630 PM HAIL 8 SSW LAKEVIEW 34.57N 100.75W
05/28/2006 E0.75 INCH HALL TX PUBLIC
PENNY HAIL COVERED THE GROUND
&&
TLINDLEYSpecial weather statement, May 29, 4:41 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 441 PM CDT MON MAY 29 2006 TXZ035-036-292215- CROSBY TX-LUBBOCK TX- 441 PM CDT MON MAY 29 2006 ...STRONG THUNDERSTORM ACROSS LUBBOCK AND CROSBY COUNTIES... AT 439 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR RALLS. LOCALLY STRONG WIND GUSTS TO 55 MPH AND SMALL HAIL CAN BE EXPECTED FROM THESE STORMS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:33 PM CDT | Tornado Warning | LUB | Lynn | 27 min |
| May 29, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 43 min |
| May 29, 6:26 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 45 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.